Thunderstorm Wind, Hardeman
- When
- June 23, 1:15 AM CST
- Where
- Hardeman County, 0.69 mi S of Goodlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.330, -99.880
Estimated 60 mph winds. No damage information was provided.
A complex of thunderstorms developed over the Texas Panhandle during the late afternoon hours of the 22nd. This complex gradually moved southeastward aided by northwesterly mid level flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex of thunderstorms developed over the Texas Panhandle during the late afternoon hours of the 22nd. This complex gradually moved southeastward aided by northwesterly mid level flow. As the storms moved over western north Texas, severe winds produced spotty tree and structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 11:05 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1205 AM CDT MON JUN 23 2014 .AVIATION... 23/06Z TAFS...TSTM COMPLEX WILL MOVE THROUGH ALL SITES EARLY IN THE PERIOD WITH MVFR/IFR CONDITIONS IN THE TSTMS. SOME MVFR CIGS MAY LINGER FOR A WHILE AFTER THE COMPLEX EXITS...BUT LOW CLOUDS SHOULD SCATTER OUT AND VFR CONDITIONS RETURN BY MIDDAY AT MOST SITES. WILL LIMIT PROB30 GROUPS FOR LATE AFTN TO SRN SITES WHERE LOW LEVEL BOUNDARY IS LIKELY TO RESIDE. && .PREV DISCUSSION... /ISSUED 629 PM CDT SUN JUN 22 2014/ .AVIATION... 0Z TAFS... VFR/MVFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. A THUNDERSTORM COMPLEX WILL MOVE NORTHWEST TO SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS TERMINALS FROM AROUND 03Z TO 14Z. ADDITIONAL STORMS POSSIBLE MONDAY AFTERNOON MAINLY SOUTHERN OKLAHOMA AND NORTH TEXAS TERMINALS. STRONG VARIABLE WINDS WILL BE POSSIBLE NEAR THE STORMS TONIGHT. && .PREV DISCUSSION... /ISSUED 238 PM CDT SUN JUN 22 2014/ DISCUSSION... THUNDERSTORMS IN THE COLORADO PLAINS THIS AFTERNOON ARE EXPECTED TO BECOME MORE NUMEROUS AND FORM A LARGER AREA OF RAIN AND THUNDERSTORMS THROUGH THE EVENING. IT SHOULD MOVE INTO NW OK LATE THIS EVENING AND ACROSS THE NORTHWEST HALF OR NORTHERN HALF OF OK BY NOON SUNDAY. THIS IS THE BEST CHANCE FOR RAIN FOR THE NEXT WEEK. THE OUTFLOW BOUNDARY THAT WILL REMAIN OVER THE SOUTHERN HALF OF OK WILL PROVIDE AN AREA FOR DAYTIME SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. BY WEDNESDAY, UPPER FLOW BECOMES VERY LIGHT AND NO SURFACE BOUNDARY IS LONGER APPARENT. CHANCES FOR RAIN WILL BE LOW THE SECOND HALF OF THE WEEK. MODEL UNCERTAINTY OVER RAIN IN THE WEEKEND CURRENTLY KEEPS CHANCES LOW, AND LATEST TRENDS ARE NOT TO INCREASE THEM FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 86 70 86 / 60 60 40 40 HOBART OK 70 88 69 88 / 60 50 40 30 WICHITA FALLS TX 73 92 71 90 / 30 50 50 40 GAGE OK 66 86 66 87 / 70 30 30 30 PONCA CITY OK 70 86 68 86 / 60 60 20 30 DURANT OK 73 89 71 87 / 20 50 50 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/11
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 407 PM CDT SUN JUN 22 2014 OKZ004>048-050>052-TXZ083>090-231030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 407 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PARTS OF NORTHERN AND WESTERN OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM MEDFORD... TO CLINTON... AND TO MANGUM OKLAHOMA. TIMING... THE RISK OF SEVERE THUNDERSTORMS WILL BE THROUGH 1 AM. IMPACTS... WIND GUSTS UP TO 70 MPH... HAIL UP TO THE SIZE OF TWO INCHES... AND HEAVY RAIN WILL BE THE MAIN CONCERNS. DISCUSSION... ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THROUGH SUNSET ACROSS PARTS OF SOUTHERN AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS... BUT CHANCES ARE LOW. IF THESE STORMS DEVELOP... SEVERE WEATHER IS NOT EXPECTED... BUT SMALL HAIL... GUSTY WINDS... HEAVY DOWNPOURS... AND CLOUD TO GROUND LIGHTNING COULD BE POSSIBLE WITH THE STRONGEST STORMS. SEVERE STORMS WILL BE POSSIBLE MAINLY THIS EVENING ACROSS PARTS OF NORTHERN AND WESTERN OKLAHOMA. SOME OF THE THUNDERSTORMS DEVELOPING IN THE PANHANDLES AND SOUTHWEST KANSAS THIS AFTERNOON WILL AFFECT PARTS OF NORTHWEST OKLAHOMA INTO AT LEAST EARLY EVENING. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF TWO INCHES. MEANWHILE... THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS OF COLORADO ARE EXPECTED TO CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THAT WILL MOVE INTO PARTS OF OKLAHOMA LATER THIS EVENING AND CONTINUE TO MOVE SOUTHEASTWARD OVERNIGHT INTO MONDAY MORNING. AS THESE STORMS ENTER INTO NORTHWEST OKLAHOMA... SEVERE STORMS WILL STILL BE POSSIBLE WITH WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS POSSIBLE. AS THE STORMS CONTINUE TO MOVE SOUTHEASTWARD OVERNIGHT... THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH. HOWEVER... A FEW STRONG STORMS WILL STILL REMAIN POSSIBLE OVERNIGHT INTO MONDAY MORNING PRODUCING GUSTY WINDS... SMALL HAIL... AND HEAVY RAIN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PARTS OF NORTHERN AND WESTERN OKLAHOMA SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH THURSDAY. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED MONDAY NIGHT AND EARLY TUESDAY... ESPECIALLY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. STRONG STORMS WILL BE POSSIBLE PRODUCING GUSTY WINDS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1254 AM CDT MON JUN 23 2014 OKZ014>017-021-022-230630- ROGER MILLS OK-CUSTER OK-BLAINE OK-DEWEY OK-WASHITA OK-BECKHAM OK- 1254 AM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... CUSTER...WEST CENTRAL BLAINE...SOUTHEASTERN DEWEY...NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES UNTIL 130 AM CDT... AT 1253 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PUTNAM TO 7 MILES NORTHWEST OF SWEETWATER...MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ELK CITY...CLINTON...SAYRE...BURNS FLAT...THOMAS...ARAPAHO... CANUTE...HAMMON...CUSTER CITY...BUTLER...CARTER...FOSS...PUTNAM... MOOREWOOD...FOSS RESERVOIR...SWEETWATER...FAY...BERLIN AND STAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3592 9901 3576 9842 3512 9955 3543 9998 TIME...MOT...LOC 0553Z 299DEG 22KT 3591 9905 3548 10001
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 118 AM CDT MON JUN 23 2014 OKZ015>018-230645- CUSTER OK-KINGFISHER OK-BLAINE OK-DEWEY OK- 118 AM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...WEST CENTRAL KINGFISHER...CENTRAL BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 145 AM CDT... AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF EAGLE CITY...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WATONGA...THOMAS...GREENFIELD...OAKWOOD...EAGLE CITY...FAY AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3580 9890 3603 9864 3590 9808 3561 9848 TIME...MOT...LOC 0616Z 292DEG 25KT 3587 9862
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
126 AM CDT MON JUN 23 2014
OKZ016-017-021>023-034-035-230700-
GREER OK-KIOWA OK-CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-BECKHAM OK-
126 AM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...NORTHWESTERN
KIOWA...SOUTHEASTERN CUSTER...SOUTHWESTERN BLAINE...WASHITA...
NORTHWESTERN CADDO AND EASTERN BECKHAM COUNTIES UNTIL 200 AM CDT...
AT 124 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR THOMAS TO 8 MILES NORTHWEST OF SAYRE...MOVING SOUTHEAST AT 35
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...WEATHERFORD...CLINTON...SAYRE...CORDELL...GRANITE...BURNS
FLAT...HYDRO...SENTINEL...ARAPAHO...CORN...DILL CITY...CANUTE...LONE
WOLF...CUSTER CITY...CARTER...BESSIE...ROCKY...COLONY AND FOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3532 9985 3542 9961 3542 9958 3544 9958
3551 9941 3551 9937 3553 9936 3577 9882
3552 9830 3489 9936
TIME...MOT...LOC 0624Z 318DEG 31KT 3578 9878 3536 9977SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT MON JUN 23 2014
OKZ022-023-034>036-230715-
GREER OK-KIOWA OK-WASHITA OK-CADDO OK-JACKSON OK-
148 AM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...KIOWA...SOUTHERN
WASHITA...NORTHERN CADDO AND NORTHEASTERN JACKSON COUNTIES UNTIL 215
AM CDT...
AT 147 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES SOUTHWEST OF GREENFIELD TO 4 MILES WEST OF BESSIE TO NEAR
DELHI...MOVING SOUTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...HINTON...GRANITE...CARNEGIE...BLAIR...MOUNTAIN
VIEW...SENTINEL...BINGER...FORT COBB...CORN...LONE WOLF...
GRACEMONT...ROOSEVELT...EAKLY...GOTEBO...ROCKY...COLONY...LOOKEBA AND
WILLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3511 9944 3512 9936 3515 9936 3555 9839
3518 9821 3495 9861 3497 9862 3494 9863
3490 9870 3468 9935 3506 9957
TIME...MOT...LOC 0647Z 325DEG 37KT 3568 9852 3537 9907 3519 9966SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 159 AM CDT MON JUN 23 2014 OKZ033-034-036-TXZ083-230715- HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX- 159 AM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN GREER... NORTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 215 AM CDT... AT 156 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF MANGUM TO 7 MILES SOUTH OF HOLLIS...MOVING SOUTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MANGUM...HOLLIS...DUKE...GOULD...MARTHA...VINSON...MCQUEEN... MCKNIGHT...MADGE AND HESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3493 10000 3503 9956 3468 9935 3433 10000 TIME...MOT...LOC 0656Z 312DEG 36KT 3492 9956 3458 9995
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
213 AM CDT MON JUN 23 2014
OKZ022>024-034>038-230745-
GREER OK-KIOWA OK-WASHITA OK-CADDO OK-TILLMAN OK-JACKSON OK-
CANADIAN OK-COMANCHE OK-
213 AM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...KIOWA...
SOUTHEASTERN WASHITA...CADDO...NORTHWESTERN TILLMAN...JACKSON...
WESTERN CANADIAN AND NORTHWESTERN COMANCHE COUNTIES UNTIL 245 AM
CDT...
AT 208 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF BINGER TO 4 MILES SOUTH OF GOTEBO TO 7 MILES
SOUTHWEST OF MANGUM...MOVING SOUTH AT 35 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ALTUS...HOBART...ANADARKO...MANGUM...GRANITE...CARNEGIE...APACHE...
SNYDER...MOUNTAIN VIEW...BINGER...FORT COBB...MOUNTAIN
PARK...INDIAHOMA...ROOSEVELT AND GOTEBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3515 9887 3544 9827 3501 9809 3460 9876
3441 9954 3442 9957 3489 9967
TIME...MOT...LOC 0708Z 339DEG 29KT 3533 9829 3501 9886 3478 9956The Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 07:17 UTC.
6 thunderstorm wind. Local standard time, as filed.
Estimated 60 mph winds. No damage information was provided.
At least one large tree was downed. Reported via KFDX.
Large tree reported down at Sondra Drive off Callfield. Reported via KFDX.
Measured at Kickapoo airport. Several trees downed in Wichita Falls.
Several power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529325, 529326, 529327, 529328, 529329, 529330.